Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

allergy shots

Discussion in 'Medications that can cause Hair Loss' started by byardley0, Aug 23, 2007.

  1. byardley0

    byardley0 Guest

    Does anyone know if allergy shots cause hair loss? I have read that certain allergies can trigger increased shedding. Thanks.

    b
     
  2. rayneStormRN

    rayneStormRN Guest

    by allergy shots do you mean shots to prevent allergies?
     
  3. byardley0

    byardley0 Guest

    yes. allergy shots given for dust, poolen etc. allergy. Thanks.
     
  4. rayneStormRN

    rayneStormRN Guest

    hmm, to me i don't think those shoudl cause hair loss. ALLERGIES can cause hair loss, but shots to prevent them??? i'm not sure, i would look up the shots you're getting and look it up, but a LOT OF THE TIME, allergy shots (to prevent allergies) can actually get hair back, because hair loss can be a result of allergies. i would look up the particular drug to see if hair loss is a side effect
     
  5. byardley0

    byardley0 Guest

    Thanks raynestormRN. Allergy shots are playing with the immune system like vaccines do. There have been reports of vaccines causing hair loss. So I thought may be allergy shots can have the same effect maybe in 1 in a million. We saw an acupucturist who told us to stop the allergy shots. But we don't how my daughetr's asthma will be affected and we are scared to stop the allergy shots. Right now, no body can explain why my daughter is loosing hair. I am desperately looking for any possibility. Thanks for your reply.
     
  6. danneva

    danneva Guest

    Just an additional fact that I’ve collected from different health sites pertaining to allergy shots.
    Allergy shots are a long term treatment for those seeking relief from their allergy symptoms. Those considering allergy shots should talk to their doctor to see if they are good candidate for this treatment. Allergy shots are a form of treatment which consists of injecting a small amount of an allergen into a patient to help the body build immunity to the allergen and prevent future allergic reactions.
    But there are some reports that people using allergy shots experienced the side effects of it. Just like a 22 years old lady. She had been diagnosed with asthma/allergies. She used nebulizer but her asthma got worse, then year 2008, her allergies become cruel. She cannot breathe through her nose and lost her taste for about 4 months. She had visited all kind of doctors that she thought they can help her allergy.ear, nose, throat doctor, allergist, pulmonary..Then her parents decided to give her allergy shots (every week). She was very happy, until August of 2009; her asthma had gotten pretty bad. In her work (waitress), she always carries her inhaler but sometimes she need to sent home and rushed to the hospital. Usually, inhalers and prednisone was her medicine but at that time it was different, small doses wouldn’t help so she started at 80 – 100mg. she became fat and puffy that makes her breathing difficult. She suffered from different shots and doses that her doctor told her, and then she rushed to the hospital because her nails were blue and her pulse was getting worst because of all the med, she can’t even talk. She was confined to the hospital with liquid diet, a heart monitor and wasn’t allowed to use the bathroom. It was a serious matter. The doctor said that her body became immune to low doses so she start up on 120mg and taper. She noticed that she became weak that’s why the doctor back her on prednisone. A year had passed and her physical outlook changed a lot. She gained 50lbs and caused her to very bad insomnia, got acne all over of her chest, back and legs, sweating like a man, always thirsty and pee often and the most – hair loss. She always weak, tired but can’t fall to sleep, hungry at all times, headaches, her period usually consists of 3-4 days with very light flow.
    She feels like giving up but she realized that she needs to fight all of the struggles for the sake of her parents. :( :unsure:
     
  7. Eztli

    Eztli Guest

    Has anyone had allergy shots and have them work? I am not concerned about the possibility of them causing hair loss, I already wear a wig, so really, who cares?
    But it might be nice if I didn't spend a large portion of my day sneezing..
     
  8. Ashkanflexx

    Ashkanflexx Guest

    Possible anwser

    I HAVE A STRONG THEORY of why these allergy shots may cause the hair loss of your daughter and me as well having alopecia a autoimmune disease. Allergys are specifically known as a type of autoimmune response to things your immune system primarly protects but when you think about it your consistently injecting these things your immune system looks at as foreign so over time of trying to adapt your allergies to your body mabye its more as looking at it as a consistent battle in your body agianst these "foreign substances" inside you witch in time causes a overall autoimmune responce of hair loss called alopecia which had responded to these injections.
     
  9. dragonfly

    dragonfly Senior Member

    Joined:
    Jan 11, 2010
    Messages:
    1,093
    Likes Received:
    5
    Dislikes Received:
    0
    I took allergy shots for 10 years many years ago and they did help me tremendously with my allergies. They didn't cause any hair loss, that came years later during menopause. I stopped taking them when I had improved as much as the doctor thought I was going to. I still have allergies, but no where near as bad as I did before the shots.
     
  10. Edda

    Edda New Member

    Joined:
    Sep 30, 2016
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    Allergy shots vs Alopecia Areats

    I d like to know about byardley0 's case. The same is happening to my daughter. Please, i need to know what to do. Doctors wont help
    Thanks
     
  11. hairtothere

    hairtothere Established Member

    Joined:
    Jan 9, 2015
    Messages:
    495
    Likes Received:
    5
    Dislikes Received:
    0
    She originally posted this in 2007, It doesn't seem that she is active on this forum any longer.
     
  12. Edda

    Edda New Member

    Joined:
    Sep 30, 2016
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    Yes, I see it was a 2007 post

    Thanks
     
  13. Cha360

    Cha360 New Member

    Joined:
    Oct 30, 2017
    Messages:
    1
    Likes Received:
    0
    Dislikes Received:
    0
    My daughter started taking allergy shots this year 2017 and 3 months later her hair is almost gone. Her hair sheds very bad. Doctor says that allergy shots should not cause hair loss. Her shots are the only difference in her life. I'm lost. Don't know what to do for my little one.
     
  14. Brittney Wilson

    Brittney Wilson New Member

    Joined:
    Jul 5, 2016
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    My sister had allergic shots in 2013 for her eczema but I didn't notice any sign of hair loss.
     
  15. mcat11

    mcat11 Established Member

    Joined:
    Aug 19, 2016
    Messages:
    126
    Likes Received:
    34
    Dislikes Received:
    0
    My understanding of how Areata-a genetic autoimmune disease-works;

    If you are predisposed genetically to get areata or if you already have areata, anything (randomly) can trigger an autoimmune reaction. How severe or how long your body has this reaction is individual.

    There is no way to know what someones triggers will be...that is at least my understanding of how the disease works.

    You can have something random trigger your first reaction that 'wakes up' the disease in you have in your genetics. It just depends on your own body reactions. It's not like chemo for example that will cause hair loss in most women so its the 'chemo' is the cause and their is a consensus as this being a side effect.

    That is at least my understanding. I can be misinformed.
     

Share This Page